Alert archive / Missouri / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 169, NWS Springfield, MO

June 8, 20184 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 8, 2018, 6:04 PM CDT for 4 counties in Missouri. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2018, 6:04 PM CDT (23:04 UTC)
Expired
Jun 8, 2018, 6:45 PM CDT
In force
41 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dent County, MO, Howell County, MO, Shannon County, MO, Texas County, MO

The radar

The Springfield radar (KSGF), 173 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 6:05 PM CDTHAIL 1.751 E Akers, MOTHIS IS A DELAYED REPORT FROM FRIDAY EVENING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 451 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
451 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1291 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

367 
WUUS53 KSGF 082304
SVRSGF
MOC065-091-203-215-082345-
/O.NEW.KSGF.SV.W.0169.180608T2304Z-180608T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
604 PM CDT FRI JUN 8 2018

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Shannon County in south central Missouri...
  Southeastern Dent County in south central Missouri...
  Northeastern Howell County in south central Missouri...
  Southeastern Texas County in south central Missouri...

* Until 645 PM CDT

* At 603 PM CDT, a severe thunderstorm was located 15 miles northeast
  of Summersville, or 19 miles south of Salem, moving northeast at 
  10 mph. Other severe thunderstorms were located in northeast 
  Howell and western Shannon counties. These storms will move 
  through the warning area.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Current River State Park...       Mountain View...
  Birch Tree...                     Eminence...
  Summersville...                   Bunker...
  Montier...                        Peace Valley...
  Turtle...                         Teresita...
  Midridge...                       Arroll...
  Gladden...                        Alley Spring...
  White Church...                   Round Spring...
  West Eminence...                  Akers...
  Pine Crest...                     

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3704 9130 3688 9163 3689 9166 3687 9166
      3683 9183 3699 9194 3715 9169 3746 9157
      3758 9140 3755 9131 3751 9131 3750 9121
      3742 9121 3741 9117 3732 9118 3731 9115
TIME...MOT...LOC 2303Z 233DEG 8KT 3736 9150 

HAIL...1.00IN
WIND...60MPH
 
$$

Burchfield
2 follow-up statements
252 
WWUS53 KSGF 082328
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
628 PM CDT FRI JUN 8 2018

MOC065-091-203-215-082345-
/O.CON.KSGF.SV.W.0169.000000T0000Z-180608T2345Z/
Shannon MO-Dent MO-Howell MO-Texas MO-
628 PM CDT FRI JUN 8 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SHANNON...SOUTHEASTERN DENT...NORTHEASTERN HOWELL AND
SOUTHEASTERN TEXAS COUNTIES...

At 628 PM CDT, a severe thunderstorm was located 13 miles west of 
Bunker, or 18 miles south of Salem, moving northeast at 10 mph. 
Other severe storms were located near Mountain View and Summersville.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Current River State Park...       Mountain View...
Birch Tree...                     Eminence...
Summersville...                   Bunker...
Montier...                        Peace Valley...
Turtle...                         Teresita...
Midridge...                       Arroll...
Gladden...                        Alley Spring...
White Church...                   Round Spring...
West Eminence...                  Akers...
Pine Crest...                     

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3704 9130 3688 9163 3689 9166 3687 9166
      3683 9183 3699 9194 3715 9169 3746 9157
      3758 9140 3755 9131 3751 9131 3750 9121
      3742 9121 3741 9117 3732 9118 3731 9115
TIME...MOT...LOC 2328Z 233DEG 8KT 3739 9144 

HAIL...1.00IN
WIND...60MPH
 
$$

Burchfield
698 
WWUS53 KSGF 082344
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
644 PM CDT FRI JUN 8 2018

MOC065-091-203-215-082354-
/O.EXP.KSGF.SV.W.0169.000000T0000Z-180608T2345Z/
Shannon MO-Dent MO-Howell MO-Texas MO-
644 PM CDT FRI JUN 8 2018

...THE SEVERE THUNDERSTORM WARNING FOR SHANNON...SOUTHEASTERN DENT...
NORTHEASTERN HOWELL AND SOUTHEASTERN TEXAS COUNTIES WILL EXPIRE AT
645 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
and heavy rain are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.

LAT...LON 3704 9130 3688 9163 3689 9166 3687 9166
      3683 9183 3699 9194 3715 9169 3746 9157
      3758 9140 3755 9131 3751 9131 3750 9121
      3742 9121 3741 9117 3732 9118 3731 9115
TIME...MOT...LOC 2344Z 233DEG 8KT 3741 9141 

$$

Schaumann

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:22 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jun 8, 3:22 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
322 PM CDT Fri Jun 8 2018

.SHORT TERM...(This evening through Saturday)
Issued at 320 PM CDT Fri Jun 8 2018

An upper level ridge remains over the Plains this afternoon. An
above normal air mass is also in place across the area as
temperatures are currently in the upper 80s to lower 90s with heat
index values in the middle to upper 90s this afternoon.

Isolated thunderstorms will be possible this afternoon into this
evening. A strong storm or two may be possible with winds in
excess of 45mph, but widespread severe weather is not expected.

An upper level disturbance will track south across northern and
eastern Missouri tonight into Saturday. The better chances for
storms will be north and east of the area, but some storms may
clip the northern and eastern portions of the forecast area
tonight into Saturday morning.

Highs on Saturday will once again top out in the upper 80s to the
lower 90s, with heat index values in the middle 90s to around
100.

Drier air will start to work into the area in the mid levels on
Saturday. An isolated storm or two will be possible but the drier
air will limit coverage and most locations should remain dry after
any morning convection pushes out of the area.

.LONG TERM...(Saturday Night through Friday)
Issued at 320 PM CDT Fri Jun 8 2018

The upper level ridge will nudge east across the region by Sunday
and again allow temperatures to warm into the lower 90s. Heat
index values in the upper 90s to around 100 degrees will again
occur. Drier air in the mid level will remain in place across the
area on Sunday. This will help to limit thunderstorm develop
potential. An isolated thunderstorm or two will still be possible
though given the increase in instability with the heating of the
day Sunday afternoon.

An upper level trough will track east into the Plains early next
week. This will flatten the ridge and allow slightly cooler
temperatures next week, with highs generally warming into the
middle 80s each afternoon. A front will also move through the
area and could generate some thunderstorms. The area will remain
in a more zonal type flow pattern next week and some periodic
storm chances will be possible at times next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 100 PM CDT Fri Jun 8 2018

South to southwesterly winds will prevail across the area this
afternoon through tonight. Winds may be gusty at times this
afternoon.

Diurnal cumulus clouds will occur this afternoon into
early this evening. Isolated thunderstorms will also be possible
this afternoon into this evening, but coverage will be limited and
did not have confidence to include any mention of thunder in the
Tafs.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Wise
Hazardous weather outlook, Jun 8, 3:36 PM CDT, 2 hours 28 minutes before
Hazardous Weather Outlook...Corrected
National Weather Service Springfield MO
336 PM CDT Fri Jun 8 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-092045-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
336 PM CDT Fri Jun 8 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Limited lightning risk.
  Limited excessive heat risk.

DISCUSSION...

  Isolated thunderstorms will develop across portions of the
  Missouri Ozarks late this afternoon into this evening. Wind
  gusts to 60 mph and dime size hail will be possible in a few of
  the strongest storms. Localized brief heavy rainfall and
  occasional cloud ground lightning strikes will occur with any
  storm this afternoon and evening.

  Heat index values in the middle to upper 90s will continue late
  this afternoon into early this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

  Above normal temperatures are expected to continue through the
  weekend into next week. Afternoon heat index values in the
  middle 90s to around 100 degrees will occur on a daily
  afternoon basis into next week.

  Scattered thunderstorms will impact the outlook area at times
  on a daily basis. A limited risk for a strong to severe storm
  will be possible but widespread organized severe weather is not
  expected.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Wise

Nearby

Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.